MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GREENLIGHT XPS LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION GREENLIGHT XPS LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-0210S-G0
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the start of a photoselective vaporization of the prostate (pvp) procedure the fiber port overheated.Another fiber was tried with the same results, the procedure was not completed due to this event.There were no patient complications.This event is being reported for aborted/cancelled procedure with a patient whose sedation status was unknown.
 
Additional Manufacturer Narrative
The console was not returned for analysis; however, this console was serviced at the customer's facility by a field service engineer (fse).The fse calibrated the laser and replaced the top cover.The reported event was confirmed.The replaced top cover was returned for analysis to our post market quality assurance laboratory.Visual analysis identified that the top cover was in good physical condition.The functional testing found that the cladding ring was out of place.With the cladding ring out of place, the laser energy was being reflected from the outer ring and hitting the fiber connector causing the overheating condition.The console was installed on (b)(6) 2022.The system was last serviced on (b)(6) 2023.The console was fully functional with no issues from that time until the reported event date of (b)(6) 2023.Based on the information available, and analysis results, an evaluation conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description

Brand Name
GREENLIGHT XPS LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17592458
Report Number2124215-2023-44477
Device Sequence Number8887219
Product Code GEX
UDI-Device Identifier08714729979135
UDI-Public08714729979135
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K092735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0010-0210S-G0
Device Catalogue Number0010-0210S-G0
Device Lot NumberXPS62009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/27/2023
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient Age60 YR
Patient SexMale